It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Colon Message Board

  • Diarrhea with burning - Is it the norm?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-21-2006, 02:13 PM   #1
    bmccrea
    Senior Member
    (female)
     
    bmccrea's Avatar
     
    Join Date: Feb 2006
    Location: richmond, va usa
    Posts: 144
    bmccrea HB User
    Diarrhea with burning - Is it the norm?

    I begin chemo tomorrow (Monday). One of the things I fear is burning diarrhea because I've had it with an antibiotic.

    Ok, here is my question.. If the good bacteria in the colon are killed off by chemo, much like an antibiotic does, would taking probiotics help? There is something I've seen advertised called Acidolphus (don't know about the spelling). Also there are papaya enzymes, and other kinds of digestive aids.

    Does any of this help butt burn?
    I had butt burn with the antibiotic while the stool was still formed. It was not runny diarrhea when the pain started.
    One family member says I'm obscessed about diarrhea.... well, yeah, I've had trouble with my colon for some many years. It does not take much to give me diarrhea, and it does not take much to make me constipated. Had colitis when I was 28 yrs. old and went down to 93 lbs...... Yes..... I am scared!!!

    If anybody can share info about their burn or lack of burning, I would greatly appreciate it.

    bamc

     
    Sponsors Lightbulb
       
    Old 06-21-2006, 11:14 AM   #2
    tigerfish
    Member
    (female)
     
    tigerfish's Avatar
     
    Join Date: Mar 2005
    Posts: 54
    tigerfish HB User
    Re: Diarrhea with burning - Is it the norm?

    [I understand how u feel, my dad went through that, what u can do to ease the burning is when u are about to go to bathroom to have bowel movement, sit in the warm - hot water bucket (u can get it from wal mart), it works for my dad.
    also when u wipe ur butt, do not use regular tissue, use baby wipes.

     
    Old 06-21-2006, 02:51 PM   #3
    CancerDad
    Senior Veteran
    (male)
     
    CancerDad's Avatar
     
    Join Date: Apr 2004
    Location: Northeast USA
    Posts: 1,497
    CancerDad HB User
    Re: Diarrhea with burning - Is it the norm?

    If you don't want to "poop" in a bucket of water, then you may want to use hemorrhoidal cream. I preferred Tronolane. There is also baby ointment that you can use along with it before EVERY bowel movement, pushing the ointment into the anus to provide an "emoillent" barrier. Also, I agree, use baby wipes every time. I wouldn't start using probiotics... they are expensive and will most likely be killed off. If you want to use something with minimal live cultures... use yogurt... at least you get the calories of eating and the benefit of some probiotic. The other thing you can do is discuss with your oncologist the possibility of going on a proton pump inhibitor like Aciphex to shut down much of the acid in your stomach. That's what happens is the chemo encourages production of acid, and goes right through you. So, he/she should have NO PROBLEM giving you a prescription.

    Good Luck,
    CancerDad
    __________________
    ATTITUDE IS EVERYTHING!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 06-21-2006, 11:02 PM   #4
    bmccrea
    Senior Member
    (female)
     
    bmccrea's Avatar
     
    Join Date: Feb 2006
    Location: richmond, va usa
    Posts: 144
    bmccrea HB User
    Re: Diarrhea with burning - Is it the norm?

    I was so scared before my first treatment because I'd heard horror stories about how bad the diarrhea could be. After the first treatment I had diarrhea on day #5 and it lasted on and off until day #10, but only one day was bad enough to use immodium.

    After my second treatment I only had it one day, and I think I over did it on ice cream. Thankfully there was no burning either time. Thank you for your replies.
    B.A.Mc.

     
    Old 06-22-2006, 09:23 PM   #5
    jaydees
    Senior Veteran
    (male)
     
    jaydees's Avatar
     
    Join Date: Jul 2003
    Location: Ontario, Canada
    Posts: 778
    jaydees HB User
    Re: Diarrhea with burning - Is it the norm?

    The only caveat with probiotic capsules is that it is tough to know how much that was live when the capsule left the manufacturer is still OK when you buy the bottle. Yogurt on the other hand has an expiry date not too far in the future.

     
    Old 06-23-2006, 05:42 AM   #6
    flowerchild_krr
    Inactive
    (female)
     
    Join Date: May 2006
    Location: Ellicottville, NY, USA
    Posts: 4
    flowerchild_krr HB User
    Re: Diarrhea with burning - Is it the norm?

    Quote:
    Originally Posted by jaydees
    The only caveat with probiotic capsules is that it is tough to know how much that was live when the capsule left the manufacturer is still OK when you buy the bottle. Yogurt on the other hand has an expiry date not too far in the future.
    If you purchase the live/active cultures in liquid form, it tells you that there something along the lines of a million per teaspoon. Not so sure on the capsules, but my father is taking the liquid faithfully everyday. And, it only MAKES SENSE...the chemo kills off the live cultures in your stomach (along with anything else it comes into contact with), so replacement of them will aid in digestion...which does seem to be a common problem following surgery/radiation/chemo.

    Last edited by flowerchild_krr; 06-23-2006 at 05:45 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pain/Gas/Diarrhea after gall bladder removal - WHAT HELPED ME hannahsmom101 Gallbladder 33 05-29-2011 11:26 PM
    Constant diarrhea, stomach pain, nausea no answer from doctors! sarahnyc Bowel Disorders 3 10-15-2010 08:08 AM
    Alternating diarrhea/constipation, bloating, gas, nausea, what's wrong with me? pokethebadger Bowel Disorders 1 12-04-2007 03:51 PM
    Can alcohol/alcoholism cause diarrhea and a low globulin count? LonelyTraveler Addiction & Recovery 3 02-16-2006 04:06 PM
    Really bad diarrhea... megatron09 Bowel Disorders 1 05-19-2005 09:55 AM
    Diarrhea for 7 months now Qtsy81 Bowel Disorders 6 09-23-2004 06:49 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:23 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!